MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for analysis.''we have received a complaint from europe with the phoenix guidewire pg14300lf where the wire tip was reported fractured ; and therefore this is a reportable event both in the us and in europe (volcano has the responsibility for eu reporting).'' a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the evidence presented by the sample and the information provided by the supporting documentation, "device forced against resistance", "excessive force used", "device used at sub optimal indications", "excessive force", "inexperienced user", "unanticipated user error" and/or "improper handling" appear to have impacted on the event as reported.
 
Event or Problem Description
We have received a complaint from europe with the phoenix guidewire pg14300lf where the wire tip was reported fractured ; and therefore this is a reportable event both in the us and in europe (volcano has the responsibility for eu reporting).The tip fragment was retrieved with a snare so nothing was left in the patient and the patient is fine.At this time, both the wire device nor the phoenix catheter will not be returned to philips.We are in the process of trying to get more information on the product experience but due to the wire fracture, we wanted to get this information to you as quickly as possible to meet reporting deadlines.2021 per coordinator: antegrade approach; with a 7 fr sheath; calcified lesion from the proximal sfa up to the p2 segment.After passage with a 0.018 advantage of the complete vessel the phoenix guidewire was changed before the treatment using a microcatheter.Customer said that he placed the guidewire into the tractus that was about 10 cm from the knee joint.He wants to avoid a more distal guidewire passage because the ata was only small and worked more via collaterals and the peronea as the leading btk vessel was also a bit small.He wanted to avoid additional spasm or complications.The first passage was done p1 to p2 and when moving back the guide wire position changed a bit and it was not possible to push the guide wire more distal physician decided to take out gw and phoenix and made a second guidewire passage with the 0.018 advantage again.Changed again with microcatheter to the phoenix guidewire and made another treatment passage with the phoenix.During the treatment back from p2 to p1 the guidewire stucks a bit but after a short and cautious movements the phoenix catheter could be removed only completely with the guidewire.The x-ray control showed that a piece of a distal part of the guidewire remained in the sfa.This part could be removed with a micro-snare.The patient were than treated with an aspiration catheter from bard because during the retrieving distal embolization occurred.To avoid additional spasm patient was also treated with nitro.At the end the patient was fine and sfa treatment showed also in the final angiography the calcified vessel was well treated and distal blood circulation was fine! patient is well.Phoenix catheter was discarded and will not be sent back.The phoenix catheter complaint 150754 was opened concomitant to this complaint (b)(4).(phoenix 2.4mm x 127 cm catheter.Pd24127k lot number 08132001) there is no allegation of malfunction of the phoenix catheter.Date of occurrence: (b)(6) 2021.Date of awareness: jan 6 2021.
 
Additional Manufacturer Narrative
Follow up report filed as device received for analysis.
 
Event or Problem Description
We have received a complaint from europe with the phoenix guidewire pg14300lf where the wire tip was reported fractured ; and therefore this is a reportable event both in the us and in europe (volcano has the responsibility for eu reporting).The tip fragment was retrieved with a snare so nothing was left in the patient and the patient is fine.At this time, both the wire device nor the phoenix catheter will not be returned to philips.We are in the process of trying to get more information on the product experience but due to the wire fracture, we wanted to get this information to you as quickly as possible to meet reporting deadlines.2021 per coordinator: antegrade approach; with a 7 fr sheath; calcified lesion from the proximal sfa up to the p2 segment.After passage with a 0.018 advantage of the complete vessel the phoenix guidewire was changed before the treatment using a microcatheter.Customer said that he placed the guidewire into the tractus that was about 10 cm from the knee joint.He wants to avoid a more distal guidewire passage because the ata was only small and worked more via collaterals and the peronea as the leading btk vessel was also a bit small.He wanted to avoid additional spasm or complications.The first passage was done p1 to p2 and when moving back the guide wire position changed a bit and it was not possible to push the guide wire more distal physician decided to take out gw and phoenix and made a second guidewire passage with the 0.018 advantage again.Changed again with microcatheter to the phoenix guidewire and made another treatment passage with the phoenix.During the treatment back from p2 to p1 the guidewire stucks a bit but after a short and cautious movements the phoenix catheter could be removed only completely with the guidewire.The x-ray control showed that a piece of a distal part of the guidewire remained in the sfa.This part could be removed with a micro-snare.The patient were than treated with an aspiration catheter from bard because during the retrieving distal embolization occurred.To avoid additional spasm patient was also treated with nitro.At the end the patient was fine and sfa treatment showed also in the final angiography the calcified vessel was well treated and distal blood circulation was fine! patient is well.Phoenix catheter was discarded and will not be sent back.The phoenix catheter complaint (b)(4) was opened concomitant to this complaint (b)(4).(phoenix 2.4mm x 127 cm catheter.Pd24127k lot number 08132001) there is no allegation of malfunction of the phoenix catheter.Date of occurrence: (b)(6) 2021.Date of awareness: jan 6 2021.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key11229483
Report Number9681477-2021-00001
Device Sequence Number6014406
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)210909(10)11060276
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model NumberOFG2524LF
Device Catalogue NumberPG14300LF
Device Lot Number11060276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR